×

zbMATH — the first resource for mathematics

Near optimality of the sinc approximation. (English) Zbl 1013.41009
Near optimality of the sinc approximation is established in a variety of spaces of functions analytic in a strip around the real axis, each space being characterized by the decay rate of their elements (functions) in the neighborhood of infinity. For functions with singularities at finite real points variable tansformations are mentioned, for example the double exponential transformation \(x=\tanh(\pi/2(\sinh(y))\).

MSC:
41A30 Approximation by other special function classes
41A25 Rate of convergence, degree of approximation
65D15 Algorithms for approximation of functions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Milton Abramowitz and Irene A. Stegun, Handbook of mathematical functions with formulas, graphs, and mathematical tables, National Bureau of Standards Applied Mathematics Series, vol. 55, For sale by the Superintendent of Documents, U.S. Government Printing Office, Washington, D.C., 1964. · Zbl 0171.38503
[2] Jan-Erik Andersson, Optimal quadrature of \?^{\?} functions, Math. Z. 172 (1980), no. 1, 55 – 62. · Zbl 0413.65014
[3] S. N. Bernstein, Sur la meilleure approximation de \(| x|^{p}\)par des polynômes de degrées très élevés, Bull. Acad. Sci. USSR, Cl. Sci. Math. Nat. 2 (1938), 181-190. · JFM 65.1198.01
[4] H. G. Burchard and K. Höllig, \?-width and entropy of \?_{\?}-classes in \?_{\?}(-1,1), SIAM J. Math. Anal. 16 (1985), no. 2, 405 – 421. · Zbl 0554.41030
[5] R. DeVore and K. Scherer, Variable knot, variable degree spline approximation to \?^{\?}, Quantitative approximation (Proc. Internat. Sympos., Bonn, 1979) Academic Press, New York-London, 1980, pp. 121 – 131. · Zbl 0487.41010
[6] Tord Ganelius, Rational approximation in the complex plane and on the line, Ann. Acad. Sci. Fenn. Ser. A I Math. 2 (1976), 129 – 145. · Zbl 0354.30026
[7] K. L. Bowers and J. Lund , Computation and control. II, Progress in Systems and Control Theory, vol. 11, Birkhäuser Boston, Inc., Boston, MA, 1991. · Zbl 0732.00028
[8] Fritz Keinert, Uniform approximation to |\?|^{\?} by sinc functions, J. Approx. Theory 66 (1991), no. 1, 44 – 52. · Zbl 0738.41023
[9] Marek A. Kowalski, Krzysztof A. Sikorski, and Frank Stenger, Selected topics in approximation and computation, Oxford University Press, New York, 1995. · Zbl 0839.41001
[10] John Lund and Kenneth L. Bowers, Sinc methods for quadrature and differential equations, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1992. · Zbl 0753.65081
[11] Masatake Mori and Masaaki Sugihara, The double-exponential transformation in numerical analysis, J. Comput. Appl. Math. 127 (2001), no. 1-2, 287 – 296. Numerical analysis 2000, Vol. V, Quadrature and orthogonal polynomials. · Zbl 0971.65015
[12] Donald J. Newman, Quadrature formulae for \?^{\?} functions, Math. Z. 166 (1979), no. 2, 111 – 115. · Zbl 0402.65011
[13] John R. Rice, On the degree of convergence of nonlinear spline approximation, Approximations with Special Emphasis on Spline Functions (Proc. Sympos. Univ. of Wisconsin, Madison, Wis., 1969) Academic Press, New York, 1969, pp. 349 – 365.
[14] Frank Stenger, Optimal convergence of minimum norm approximations in \?_{\?}, Numer. Math. 29 (1977/78), no. 4, 345 – 362. · Zbl 0437.41030
[15] Frank Stenger, Numerical methods based on Whittaker cardinal, or sinc functions, SIAM Rev. 23 (1981), no. 2, 165 – 224. · Zbl 0461.65007
[16] Frank Stenger, Explicit, nearly optimal, linear rational approximation with preassigned poles, Math. Comp. 47 (1986), no. 175, 225 – 252. · Zbl 0592.41019
[17] Frank Stenger, Numerical methods based on sinc and analytic functions, Springer Series in Computational Mathematics, vol. 20, Springer-Verlag, New York, 1993. · Zbl 0803.65141
[18] Frank Stenger, Summary of Sinc numerical methods, J. Comput. Appl. Math. 121 (2000), no. 1-2, 379 – 420. Numerical analysis in the 20th century, Vol. I, Approximation theory. · Zbl 0964.65010
[19] Masaaki Sugihara, Optimality of the double exponential formula — functional analysis approach, Numer. Math. 75 (1997), no. 3, 379 – 395. · Zbl 0868.41019
[20] Hidetosi Takahasi and Masatake Mori, Double exponential formulas for numerical integration, Publ. Res. Inst. Math. Sci. 9 (1973/74), 721 – 741. · Zbl 0293.65011
[21] Guang Gui Ding, On almost isometries from \?\textonesuperior (\?) into \?^{\infty }(\?) or \?_{\?}(\Delta ), Acta Math. Sci. 12 (1992), no. 3, 308 – 311.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.